How long does it take for Prostap to work its way out of your system?

I have my last injection next week, and I am dreading it! They have been such a huge relief for me and have really reduced my pain from 100% down to about 60-70%. Am I to expect a huge tidal wave of pain after 4 weeks? Or does it not work like that? How long generally has it taken until you have started to bleed again? Is there any hope that the pain wont be as bad as pre-prostap?

9 Replies

oldestnewest
  • Hi it took about a month for me to have a period after my last injection and it came with a vengence, heavy bleeding and severe pain, also since coming off the prostrap, Endo has come back very quick where I am back to square one.

  • Oh dear.... That isnt exactly what I would have liked to hear, but thankyou for replying and for your honesty. Sorry to here you're back at square one. I fear that this is what may happen to me. Have you asked if you can carry on having Prostap?

  • I'm five weeks after my last injection and although I am starting to see some signs that my body is kicking back in, I've not had a period yet, and the pain hasn't returned. And historically, the pain hasn't come back with a bang for me, it's been more of a gradual build up....but unfortunately, yes, it has always come back eventually.

    Different people react different ways, and different doctors have different ways of dealing with it - my gynae likes me to have 6 months off between courses but I've seen other ladies who have been on it continuously for a couple of years so it's definitely worthwhile asking :)

  • hi, it's been about 8 weeks since my last injection and I am just getting cramps now. I carried on with the hrt until a few days ago though so don't know if that delays things.When I tried to stop the hrt when the injections stopped I had migraines so doc said still take it for a while, now I can feel prostap is wearing off I have stopped hrt, cramps started a few days later. GP said it can be painful and heavy after the prostap so refused to give me the pill yet, I was hoping to keep my hormones as stable as poss and thought the pill might do that. I hope it's not going to be that bad, will have to wait and see.

  • there is with Prostap/Zoladex and other hormone treatments what is called a 'hormone hangover'. It can last a few months but like with most medication, each individal patient tends to have a slightly different experience.

  • Hi Fletch. I had Prostap and it was such a relief. I took me two months to have a period and I have to say the first couple were okay, I could cope with them however they did come back worse than before. Talk to your Dr, mine was really good with me.

  • I'm now 7 weeks since my last injection and there's no sign of a bleed; however, pelvic pain and back pain is creeping back into my system. Dreading the period when it comes but will welcome a break from the flushes and sweats.

  • Hi it's been over a month since my 6 month stint on prostap. I've not had a bleed, pain is starting to become more severe. I'm still having night sweats so I take it I'm having a hormone hangover? I have kidney problems and kidney pain so it's really difficult for me to differentiate between the two. Due to kidney problems and pain I was given an emergency crews scan that found an endometriosis cyst on my left ovary. It's bizarre as I'd never had a painful period before. It was a huge shock. Anyway I'll keep updating as to what happens over the next few weeks! Take care xxxx

  • Ct scan**

You may also like...